Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 116, NWS Tulsa, OK

May 12, 2016Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 12, 2016, 1:50 AM CDT for Crawford County, Franklin County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2016, 1:50 AM CDT (06:50 UTC)
Expired
May 12, 2016, 2:15 AM CDT
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 10:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

123 
WUUS54 KTSA 120650
SVRTSA
ARC033-047-120715-
/O.NEW.KTSA.SV.W.0116.160512T0650Z-160512T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
150 AM CDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
  NORTHEASTERN CRAWFORD COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 215 AM CDT

* AT 150 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FERN...MOVING
  EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FERN...                           CASS...
  WATALULA...                       CRAVENS...
  REDDING...                        LONELM...
  JETHRO...                         BARNES...
  PARADISE...                       BIDVILLE...
  TAFT...                           PINEY...
  TURNERS BEND...                   LOCKE...

THIS INCLUDES INTERSTATE 40 IN ARKANSAS NEAR MILE MARKER 29.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3552 9370 3554 9407 3576 9408 3577 9370
TIME...MOT...LOC 0650Z 269DEG 35KT 3564 9397 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
698 
WWUS54 KTSA 120709
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
209 AM CDT THU MAY 12 2016

ARC033-047-120719-
/O.EXP.KTSA.SV.W.0116.000000T0000Z-160512T0715Z/
FRANKLIN AR-CRAWFORD AR-
209 AM CDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES WILL EXPIRE AT 215 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHWESTERN ARKANSAS.

LAT...LON 3552 9370 3554 9407 3576 9408 3577 9370
TIME...MOT...LOC 0707Z 269DEG 35KT 3564 9397 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:49 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 11, 11:49 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1149 PM CDT WED MAY 11 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms will continue across much of Eastern
Oklahoma and Northwest Arkansas overnight as a cold front moves
southeast through the region. Periods of MVFR conditions will
remain possible within any precip with the better chances across
Southeast Oklahoma and Northwest Arkansas into the morning hours
Thursday. During the day Thursday...clearing conditions and
northerly winds are forecast Thursday afternoon and evening.

&&

.PREV DISCUSSION... /ISSUED 940 PM CDT WED MAY 11 2016/

DISCUSSION...
Cold front is moving slowly south across the area and has moved
southeast of Interstate 44 at this time. Elevated convection has
developed well southeast of the frontal boundary, in roughly the
same area where it occurred earlier in the day. Weak convection
has also been attempting to develop along the frontal boundary
with little success thus far.

The elevated convection from northwest Arkansas into southeast
Oklahoma should slowly increase over the next few hours, and some
of these storms will be capable of producing large hail. They may
become more surface based with time as well, which may increase
the damaging wind threat. Additional showers and storms will
likely develop near and north of the frontal boundary, but this
activity will have a lower severe weather potential.

Have made minor adjustments to overnight pops, with the rest of
the forecast looking on track at this time.

Update on the way.

TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

SHORT TERM...20
LONG TERM....05

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  78  55  81 /  50  10   0   0
FSM   64  78  55  82 /  80  30   0   0
MLC   63  76  54  81 /  80  40   0   0
BVO   57  77  51  80 /  30  10   0  10
FYV   60  74  48  78 /  80  20   0   0
BYV   59  74  49  79 /  80  20   0   0
MKO   60  76  53  80 /  80  20   0   0
MIO   57  76  52  79 /  50  10   0  10
F10   61  76  54  80 /  80  20   0   0
HHW   66  77  58  80 /  70  60  10   0

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...20
Hazardous weather outlook, May 11, 5:02 PM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT WED MAY 11 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 PM CDT WED MAY 11 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...THIS EVENING.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ALONG A COLD
FRONT WILL MOVE SLOWLY SOUTHEAST ACROSS THE AREA. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH LARGE HAIL UP TO GOLFBALL SIZE AND
DAMAGING WINDS OF 60 TO 70 MILES AN HOUR POSSIBLE. THE GREATEST
CHANCE FOR SEVERE STORMS WILL BE FROM SOUTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
WITH THE STORMS TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY MORNING ACROSS AREAS TO
THE SOUTH OF INTERSTATE 40...WITH MUCH OF THIS ACTIVITY ENDING BY
LATE MORNING.

AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE INTO THE EARLY TO
MIDDLE OF NEXT WEEK...WITH WIDESPREAD THUNDERSTORM CHANCES
RETURNING BY SATURDAY. SEVERE THUNDERSTORM POTENTIAL MAY INCREASE
EARLY NEXT WEEK AS A SLOW MOVING UPPER LEVEL LOW MOVES INTO THE
SOUTHWEST UNITED STATES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 12, 12:34 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT THU MAY 12 2016

OKZ066-070-071-120600-
MUSKOGEE OK-MCINTOSH OK-OKMULGEE OK-
1234 AM CDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OKMULGEE...NORTH
CENTRAL MCINTOSH AND WEST CENTRAL MUSKOGEE COUNTIES UNTIL 100 AM
CDT...

AT 1234 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BOYNTON...MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKTAHA...                         BOYNTON...
COUNCIL HILL...                   LAKE EUFAULA STATE PARK...
WAINWRIGHT...                     HITCHITA...
ERAM...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 257 AND
261.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
EASTERN OKLAHOMA.

LAT...LON 3553 9589 3567 9580 3565 9538 3543 9559
TIME...MOT...LOC 0534Z 281DEG 18KT 3560 9573
Local storm report, May 12, 12:45 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1245 AM CDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     7 SW COOKSON            35.64N 95.01W
05/11/2016                   CHEROKEE           OK   EMERGENCY MNGR

            RV OVERTURNED IN CATO CREEK AREA. TIME ESTIMATED BY
            RADAR.

&&

AEJ
Special weather statement, May 12, 1:28 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT THU MAY 12 2016

ARZ019-OKZ068-069-072-120700-
CRAWFORD AR-ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
128 AM CDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...NORTHEASTERN
SEQUOYAH...SOUTHEASTERN CHEROKEE AND SOUTHERN ADAIR COUNTIES UNTIL
200 AM CDT...

AT 128 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF MARBLE CITY TO 3 MILES SOUTHWEST
OF MOUNTAINBURG. MOVEMENT WAS SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     VAN BUREN...
CEDARVILLE...                     MOUNTAINBURG...
NATURAL DAM...                    ALMA...
MULBERRY...                       DYER...
MARBLE CITY...                    CHESTER...
RUDY...                           BUNCH...
FIGURE FIVE...                    SHORT...
BRUSHY...                         LEE CREEK...
BRUSHY LAKE STATE PARK...         CHEROKEE LANDING STATE PARK...
COOKSON...                        KIBLER...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 21.
 INTERSTATE 40 IN OKLAHOMA NEAR MILE MARKER 328.
 INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 4.
 INTERSTATE 49 BETWEEN MILE MARKERS 22 AND 39.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHWESTERN ARKANSAS...AND NORTHEASTERN OKLAHOMA.

LAT...LON 3545 9411 3545 9414 3544 9416 3543 9416
      3540 9425 3542 9435 3545 9440 3545 9441
      3543 9442 3553 9493 3577 9493 3575 9420
      3549 9405 3548 9404 3547 9406 3547 9404
TIME...MOT...LOC 0628Z 305DEG 14KT 3560 9487 3561 9422
Special weather statement, May 12, 1:34 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
134 AM CDT THU MAY 12 2016

ARZ011-020-120700-
MADISON AR-FRANKLIN AR-
134 AM CDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 200 AM CDT...

AT 134 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
CASS...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ST. PAUL...                       PETTIGREW...
CASS...                           BOSTON...
SAINT PAUL...                     DUTTON...
COMBS...                          BRASHEARS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHWESTERN ARKANSAS.

LAT...LON 3577 9370 3570 9370 3567 9388 3573 9391
      3574 9391 3575 9389 3576 9389 3576 9393
      3580 9395 3588 9363 3578 9352 3576 9352
TIME...MOT...LOC 0634Z 242DEG 18KT 3574 9380
Local storm report, May 12, 1:40 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 AM CDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     7 SW COOKSON            35.64N 95.01W
05/11/2016                   CHEROKEE           OK   EMERGENCY MNGR

            MAJOR DAMAGE TO SNAKE CREEK MARINA. TIME ESTIMATED BY
            RADAR.

&&

AEJ
Local storm report, May 12, 1:43 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
143 AM CDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      COOKSON                 35.71N 94.92W
05/12/2016                   CHEROKEE           OK   EMERGENCY MNGR

            WATER RESCUE IN SE CHEROKEE COUNTY. COOKSON FD ON SCENE.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:41 PM CDTSpecial Weather StatementTSAWashington34 min
May 11, 9:58 PM CDTSpecial Weather StatementTSAWashington32 min
May 11, 10:07 PM CDTSpecial Weather StatementTSACrawford23 min
May 11, 10:27 PM CDTSpecial Weather StatementTSACrawford33 min
May 11, 10:40 PM CDTSpecial Weather StatementTSAWashington35 min
May 11, 11:08 PM CDTSpecial Weather StatementTSAMadison37 min
May 11, 11:40 PM CDTSevere Thunderstorm WarningTSACrawford, Washington65 min
May 12, 12:15 AM CDTSpecial Weather StatementTSASebastian30 min
May 12, 12:18 AM CDTSpecial Weather StatementTSABenton27 min
May 12, 12:20 AM CDTFlash Flood WarningTSACrawford, Washington3 hr
May 12, 12:43 AM CDTSevere Thunderstorm WarningTSACrawford, Washington47 min
May 12, 1:28 AM CDTSpecial Weather StatementTSACrawford32 min
May 12, 1:34 AM CDTSpecial Weather StatementTSAMadison26 min
May 12, 2:05 AM CDTSpecial Weather StatementTSAFranklin25 min
May 12, 2:27 AM CDTSpecial Weather StatementTSAFranklin33 min
May 12, 3:16 AM CDTSpecial Weather StatementTSASebastian29 min
May 12, 3:17 AM CDTAreal Flood WarningTSACrawford, Washington12 hr
May 12, 3:21 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian14 min
May 12, 3:26 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian64 min
May 12, 4:05 AM CDTSevere Thunderstorm WarningTSASebastian40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.